Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 78, NWS Quad Cities, IA

June 28, 2015McDonough County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 28, 2015, 8:47 PM CDT for McDonough County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2015, 8:47 PM CDT (01:47 UTC)
Expired
Jun 28, 2015, 9:30 PM CDT
In force
43 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McDonough County, IL

The radar

The Lincoln radar (KILX), 112 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 8:54 PM CDTHAIL 0.881 Ese Macomb, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 3:03 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WUUS53 KDVN 290147
SVRDVN
ILC109-290230-
/O.NEW.KDVN.SV.W.0078.150629T0147Z-150629T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 PM CDT SUN JUN 28 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 930 PM CDT

* AT 847 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MACOMB...
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ADAIR AROUND 905 PM CDT.
  INDUSTRY AROUND 910 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DODDSVILLE...SCOTTSBURG...MACOMB MUNICIPAL AIRPORT AND PENNINGTON
POINT.

PEOPLE ATTENDING HERITAGE DAYS SHOULD SEEK SAFE SHELTER IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4028 9070 4049 9080 4057 9059 4041 9045
      4028 9045
TIME...MOT...LOC 0147Z 332DEG 22KT 4047 9065 

HAIL...1.00IN
WIND...60MPH
 
$$

RP KINNEY
3 follow-up statements
223 
WWUS53 KDVN 290157
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 PM CDT SUN JUN 28 2015

ILC109-290230-
/O.CON.KDVN.SV.W.0078.000000T0000Z-150629T0230Z/
MCDONOUGH IL-
857 PM CDT SUN JUN 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR MCDONOUGH COUNTY...

AT 856 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
MACOMB...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 852 PM...A TRAINED SPOTTER REPORTED 
NICKEL SIZE HAIL JUST SOUTHEAST OF MACOMB.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ADAIR AROUND 905 PM CDT.
  INDUSTRY AROUND 910 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DODDSVILLE AND PENNINGTON POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4028 9070 4045 9070 4048 9059 4041 9045
      4028 9045
TIME...MOT...LOC 0156Z 332DEG 22KT 4042 9062 

HAIL...1.00IN
WIND...60MPH
 
$$

RP KINNEY
306 
WWUS53 KDVN 290209
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 PM CDT SUN JUN 28 2015

ILC109-290230-
/O.CON.KDVN.SV.W.0078.000000T0000Z-150629T0230Z/
MCDONOUGH IL-
909 PM CDT SUN JUN 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR MCDONOUGH COUNTY...

AT 908 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INDUSTRY...OR
9 MILES SOUTHEAST OF MACOMB...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN MCDONOUGH COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
DODDSVILLE AND PENNINGTON POINT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4028 9070 4045 9070 4042 9059 4040 9054
      4028 9045
TIME...MOT...LOC 0208Z 332DEG 22KT 4035 9057 

HAIL...1.00IN
WIND...60MPH
 
$$

RP KINNEY
876 
WWUS53 KDVN 290223
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT SUN JUN 28 2015

ILC109-290233-
/O.EXP.KDVN.SV.W.0078.000000T0000Z-150629T0230Z/
MCDONOUGH IL-
923 PM CDT SUN JUN 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR MCDONOUGH COUNTY
WILL EXPIRE AT 930 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4028 9070 4045 9070 4042 9059 4040 9054
      4028 9045
TIME...MOT...LOC 0219Z 332DEG 22KT 4035 9057 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:34 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 28, 6:34 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT SUN JUN 28 2015

.SYNOPSIS...
ISSUED AT 330 PM CDT SUN JUN 28 2015

UPPER LEVEL VORT MAX OVER FAR SE MN/SW WI...EMBEDDED IN THE LARGER
CYCLONIC MID LEVEL FLOW...WAS TRIGGERING WIDESPREAD SHOWERS AND A
FEW THUNDERSTORMS OVER MAINLY THE WESTERN HALF OF THE FORECAST AREA.
AT THE SURFACE...A LOW PRESSURE CENTER WAS CENTERED JUST NORTH OF
DSM WITH MSAS DATA SHOWING INCREASING PRESSURE FALLS FOCUSING ON
NORTHEAST MO. SHOWERS AND THUNDERSTORMS WERE MAINLY ELEVATED IN A
WARM ADVECTION REGIME AHEAD OF THE 850 MB LOW. THE CLOUDS AND RAIN
WAS HOLDING TEMPERATURES IN THE 70S...WHILE NOT FAR TO THE
WEST...MUCH OF CENTRAL AND WESTERN IA AND NW MO WERE SOARING WELL
INTO THE 80S.

&&

.SHORT TERM...(TONIGHT)
ISSUED AT 330 PM CDT SUN JUN 28 2015

MAIN CONCERNS ARE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON INTO
EARLY EVENING..AND THEN POSSIBLE FOG LATE TONIGHT. THE DIFFERENTIAL
HEATING AXIS OVER SE IA INTO NE MO WILL BE THE ZONE TO WATCH THROUGH
THE REST OF THE AFTERNOON. WINDS BACKING TO THE SE AHEAD OF THE
ADVANCING SURFACE LOW AND BUILDING SBCAPES PUSHING 2000 J/KG WITH
BULK SHEAR POSSIBLY AS HIGH AS 40 TO 45 KTS MAY RESULT IN A FEW
SUPERCELLS OVER OUR SE IA...NE MO AND ADJACENT W CENTRAL FORECAST
AREA...WHERE A TORNADO WATCH WAS JUST ISSUED. A SECONDARY ISSUE WILL
BE THE STRENGTH OF STORMS AHEAD OF A SECONDARY SHORTWAVE NEAR THE
KMSP AREA THAT COULD BE STRONG ENOUGH TO LEAD TO A HAIL THREAT
FURTHER NORTH THIS EVENING...SOMEWHAT DEPENDING ON HOW MUCH MUCAPE
CAN BUILD OVER THE NEXT COUPLE HOURS.

OVERNIGHT...THE SURFACE LOW ADVANCES E-SE TO EAST CENTRAL IL BY 12Z
MONDAY MORNING...LEAVING A WEAK TROUGH AXIS WITH ENOUGH CONVERGENCE
AND LINGERING LOW LEVEL MOISTURE FOR POTENTIAL LOW CLOUDS AND FOG.
HAVE GONE WITH PATCHY FOG WORDING FOR NOW IN THE FEW HOURS LEADING
UP TO SUNRISE. THIS COULD END UP BEING A DENSE FOG EVENT...BUT THIS
IS SOMEWHAT CONDITIONAL ON TRENDS WITH SHOWERS AND THUNDERSTORMS
THAT WILL BE POSSIBLE OVER ESPECIALLY THE EAST AND NORTHEAST WELL
PAST MIDNIGHT. THE MAIN THREAT FROM ANY OVERNIGHT STORMS WOULD BE
MAINLY BRIEF HEAVY RAINFALL BASED ON THE MORE STABLE MID LEVEL LAPSE
RATES.

.LONG TERM...(MONDAY THROUGH NEXT SUNDAY)
ISSUED AT 330 PM CDT SUN JUN 28 2015

MONDAY AND TUESDAY...AT LEAST SOME PATCHY FOG THROUGH 14Z...AND ANY
LINGERING WRAP AROUND SHOWERS AROUND DEPARTING CYCLONE ACRS WEST
CENTRAL INDIANA SHOULD MOVE OUT BY MID MORNING. THEN EYES TURN
TOWARD THE NEXT NORTHWEST FLOW WAVE DROPPING DOWN OUT OF CANADA AND
ACRS THE UPPER MS RVR VALLEY LATE IN THE DAY. COMBINED WITH DIURNAL
INSTABILITY BUILD/HEATING EXPECT ISOLATED TO WDLY SCTRD SHOWERS AND
THUNDERSTORMS TO POP AS THE AFTERNOON PROGRESSES...BUT COVERAGE WILL
BE HIGHER TO THE NORTH ACRS NORTHEASTERN IA...MN INTO WI. MORE
WIDESPREAD SVR STORM THREAT TO THE NORTH AS WELL...BUT THERE STILL
MAY BE A CHANCE FOR A HAILER EVEN IN THE DVN CWA MON AFTERNOON-EARLY
EVENING. SEVERAL 12Z RUN MODELS SUGGEST A TEMPORARY DECREASE IN ANY
CONVECTION BY MID EVENING WITH LOSS OF HEATING...THEN A WING OF
SCTRD SHOWERS AND SOME EMBEDDED THUNDER TO ROTATE DOWN OUT OF
MN/WEST WI AND INTO THE DVN CWA LATE MON NIGHT INTO TUE MORNING WITH
THE MAIN VORT MAX ALOFT. AFTER THIS WAVE EXITS TO THE SOUTHEAST...
THE REST OF TUE MAY BE MAINLY DRY AND WARM WITH NEAR NORMAL HIGHS.

WEDNESDAY THROUGH NEXT FRIDAY...THE 12Z RUN GFS AND ECMWF HAVE COME
CLOSER IN AGREEMENT OF SUGGESTING ENOUGH OF A SOUTHWEST FLUX BY
WESTERN GRT LKS RIDGING TO DEFLECT MUCH OF THE NEXT OVERRUNNING
PRECIP EVENT IN PERSISTENT NORTHWEST FLOW OFF JUST TO THE WEST AND
SOUTH OF THE CWA WED INTO AT LEAST MIDDAY THU. WILL TRIM POPS
ACCORDINGLY. ONGOING WAVE TRAIN IN THE STEERING NORTHWESTERLIES
ALOFT WILL STILL LOOK TO SHUTTLE ANOTHER VORT MAX DOWN ACRS THE
REGION LATER THU NIGHT AND INTO FRI FOR A MORE DEFINED PRECIP CHC
WINDOW TOWARD THE END OF THE WEEK. IF UPPER LOW STALLS OUT OVERHEAD
FOR A BIT LIKE THE GFS IS ADVERTISING...FRI MAY BE A WET DAY.

NEXT SATURDAY AND SUNDAY...BOTH THE 12Z GFS AND ESPECIALLY THE 12Z
ECMWF PROPAGATE THE UPPER LOW/TROF EASTWARD IN TIME FOR A WAKE
SUBSIDENCE REGIME FOR THE 4TH OF JULY. THAT COULD LEAD TO AN IDEAL
MOSTLY SUNNY DAY WITH HIGHS IN THE LOWER 80S...AS WELL AS A DRY
EVENING. THE NEXT WAVE EMBEDDED IN THE INCREASINGLY MORE DOMINANT
WESTERLIES SHIFTING NORTH ALONG THE U.S./CANADIAN BORDER WITH THE
UPPER JET...WILL LOOK TO DIG SOME ACRS THE UPPER MIDWEST LATE IN THE
WEEKEND. RETURN FLOW AHEAD OF THIS FEATURE COULD MAKE FOR A VERY
WARM SUNDAY...ALONG WITH SPOTTY AIR MASS TYPE THUNDERSTORMS IN THE
AFTERNOON AND EVENING. MORE FRONTALLY FORCED BAND OF STORMS WOULD
LOOK TO HOLD OFF UNTIL LATE SUNDAY NIGHT OR NEXT MONDAY WITH THIS
LATEST SOLUTIONS ADVERTISED BY THE MEDIUM RANGE MODEL RUNS/MREF.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 633 PM CDT SUN JUN 28 2015

SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE OVER
THE TERMINALS THIS EVENING. THE POTENTIAL FOR THUNDERSTORMS
AFFECTING ANY GIVEN SITE IS TOO LOW TO INCLUDE BEYOND VCTS
WORDING. CONDITIONS WILL GRADUALLY DETERIORATE DUE TO LINGERING
MOISTURE AND LIGHT WINDS OVERNIGHT. FOG AND LOW CLOUDS ARE LIKELY
TO LEAD TO MVFR AND THEN IFR CONDITIONS FOR PERIODS AT ALL SITES
EARLY MONDAY MORNING. THERE IS LOW CONFIDENCE IN HOW FAST
CONDITIONS WILL IMPROVE MONDAY MORNING...BUT IT LIKELY THAT ALL
SITES WILL BE VFR BY AFTERNOON. A WEAK UPPER LEVEL SYSTEM MAY
BRING MORE THUNDERSTORMS BY LATE AFTERNOON...WHICH HAS BEEN
INCLUDED WITH PROB30 WORDING AT CID...MLI AND DBQ.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...12
AVIATION...SHEETS
Hazardous weather outlook, Jun 28, 12:57 PM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 PM CDT SUN JUN 28 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291800-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1257 PM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE OUTLOOK AREA THIS AFTERNOON
INTO EARLY THIS EVENING. THE MAIN THREAT IS CLOUD TO GROUND
LIGHTNING. THERE IS A LOW POTENTIAL FOR SEVERE STORMS...MAINLY
OVER SOUTHEAST IOWA AND FAR NORTHEAST MISSOURI FROM AROUND 2 PM TO
7 PM. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WIND...LARGE
HAIL AND LOCALLY HEAVY DOWNPOURS. AN ISOLATED TORNADO IS POSSIBLE.
THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY FOR THE OUTLOOK AREA SOUTHWEST OF A LINE FROM
MANCHESTER IOWA TO KEWANEE ILLINOIS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE PERIODIC CHANCES FOR STORMS DURING THE WEEK. THE
POTENTIAL FOR SEVERE WEATHER AND ORGANIZED HEAVY RAINFALL WITH
ANY OF THESE STORMS APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

DLS

In the hours before

Local storm report, Jun 28, 5:04 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TORNADO          MILTON                  40.67N 92.16W
06/28/2015                   VAN BUREN          IA   LAW ENFORCEMENT

            2 BRIEF TORNADO TOUCHDOWNS NEAR TOWN...QUICKLY LIFTED.

&&

GROSS
Special weather statement, Jun 28, 5:41 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
541 PM CDT SUN JUN 28 2015

ILC073-282330-
HENRY-
541 PM CDT SUN JUN 28 2015

...A STRONG THUNDERSTORM WILL AFFECT ...

AT 540 PM CDT...A STRONG THUNDERSTORM WAS OVER CAMBRIDGE...MOVING
EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KEWANEE...CAMBRIDGE...GALVA...BISHOP HILL...JOHNSON SAUK TRAIL...
NEKOMA...KEWANEE MUNICIPAL AIRPORT...GERMAN CORNER AND ULAH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4123 8987 4115 8987 4115 9027 4120 9028
      4137 9026 4135 8986 4123 8986
TIME...MOT...LOC 2240Z 273DEG 24KT 4128 9018

UTTECH
Special weather statement, Jun 28, 5:43 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 PM CDT SUN JUN 28 2015

IAZ098-MOZ009-010-290045-
VAN BUREN-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...KEOSAUQUA....MEMPHIS...KAHOKA
543 PM CDT SUN JUN 28 2015

...LOCALIZED HEAVY RAINS AND FLOODING POSSIBLE THROUGH EARLY
EVENING...

DOPPLER RADAR WAS INDICATING SCATTERED THUNDERSTORMS PRODUCING
LOCALIZED HEAVY DOWNPOURS MOVING SOUTHEAST ACROSS THE AREA. SOILS
ARE SATURATED AND THESE AREAS CAN NOT TAKE MUCH MORE RAINFALL. DOPPLER
RADAR WAS ALSO INDICATING THAT OVER 1 INCH OF RAIN HAD ALREADY
FALLEN OVER SOUTHWESTERN PORTIONS OF VAN BUREN COUNTY THROUGH 530
PM CDT. PONDING OF WATER ON ROADS AND MINOR FLOODING WILL BE
POSSIBLE OVER THE NEXT HOUR AND HALF ACROSS THE AREA.

IF ADDITIONAL STORMS MOVE ACROSS THE SAME AREAS OVER THE NEXT FEW
HOURS...A FLASH FLOOD WARNING MAY BE NEEDED.

PEOPLE WITH INTERESTS ALONG BIG INDIAN CREEK...AS WELL AS THE
WYACONDA...LITTLE FOX AND FOX RIVERS WILL WANT TO MONITOR FOR
RISING WATER. IF YOU ENCOUNTER FLOODED ROADWAYS...BE SMART...DONT
BECOME A STATISTIC...TURN AROUND...DONT DROWN.

12
Local storm report, Jun 28, 5:54 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
554 PM CDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HEAVY RAIN       5 E CANTRIL             40.64N 91.98W
06/28/2015  M1.60 INCH       VAN BUREN          IA   TRAINED SPOTTER

            1.60 STORM TOTAL FOR TODAY. .80 WITH THE PAST STORM.

&&

DLS
Local storm report, Jun 28, 6:30 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 PM CDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             CANTRIL                 40.64N 92.07W
06/28/2015  M1.75 INCH       VAN BUREN          IA   LAW ENFORCEMENT

&&

RP KINNEY
Special weather statement, Jun 28, 8:31 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 PM CDT SUN JUN 28 2015

ILC109-290230-
MCDONOUGH-
831 PM CDT SUN JUN 28 2015

...STRONG THUNDERSTORM MOVING THROUGH MCDONOUGH COUNTY...

AT 828 PM CDT...A STRONG THUNDERSTORM WAS OVER GOOD HOPE...MOVING
SOUTH AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MACOMB...COLCHESTER...INDUSTRY...GOOD HOPE...BARDOLPH...SCIOTA...
FANDON...ARGYLE LAKE STATE PARK...DODDSVILLE...SCOTTSBURG...MACOMB
MUNICIPAL AIRPORT AND PENNINGTON POINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND WILL
CAUSE LOCALIZED STREET FLOODING AND PONDING WATER ON ROADS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4028 9081 4062 9083 4063 9060 4028 9046
TIME...MOT...LOC 0128Z 349DEG 16KT 4055 9070

RP KINNEY

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:31 PM CDTSpecial Weather StatementDVNMcDonough59 min
Jun 29, 4:31 AM CDTDense Fog AdvisoryDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more4 hr
Jun 29, 3:45 PM CDTSpecial Weather StatementDVNHancock45 min
Jun 29, 5:45 PM CDTSpecial Weather StatementDVNCarroll45 min
Jun 29, 5:55 PM CDTSpecial Weather StatementDVNHancock50 min
Jun 29, 6:05 PM CDTSevere Thunderstorm WarningDVNHancock40 min
Jun 29, 6:35 PM CDTSevere Thunderstorm WarningDVNWhiteside40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.